... accidentally wrongly inserted (antecubital fossae) and propofol whent subcutaneous. now i am suffering from pain in my biscep (at night it was a hell, i cant even bare the touch of clothes with my arm, slight redness is present and hard on touch, my periferals are slightly numb and movement is limited due to pain and muscle contracture. is there anything i can do? accept from ice packs ! shall i seek emergency or just medical advice from a GP will do ?
Propofol is VERY irritating to the tissues. It should reabsorb with time. I would use heat instead of ice after the first 24 hours. this will help the drug to be absorbed. It sounds like you have a little phlebitis (inflammation)going on and a heat pack to the area will help. You can use an OTC pain reliever to help with the discomfort too. It should subside in a few days. If you like, you can see a GP just for reassurance.
I am a registered Nurse of 30 years and find your question concerning. You should not be experiencing any numbness distal to the IV site. The redness indeed shows a phlebitis. You should call your Dr. Office right away. With those symptoms it should probably be checked. Honestly I'm not sure if infiltrated Propofol causes tissue damage. Good luck... and call your Dr!!! Unfortunately tho IV infiltrates can be painful but no long term damage.
- Propofol Information for Consumers
- Propofol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propofol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My dad was on propofol for 3 & 1/2 days he's obese & having trouble coming off of it is this normal?
Posted 9 Oct 2010 • 1 answer
Posted 7 Aug 2013 • 23 answers
Posted 13 Aug 2013 • 1 answer
Posted 7 Sep 2013 • 1 answer
Posted 20 Sep 2014 • 1 answer